Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2005, 8:16 PM CDT for Richland County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 19, 2005, 9:01 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 200116
SVRILX
ILC159-200215-
/O.NEW.KILX.SV.W.0167.050820T0116Z-050820T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 915 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NOBLE...OR ABOUT 7 MILES SOUTHWEST OF OLNEY...AND WAS MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT
CALHOUN
PARKERSBURG
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3884 8826 3875 8826 3873 8828 3867 8828
3861 8827 3860 8820 3859 8813 3857 8793
3871 8792 3884 8793
$$
HARDIMAN3 follow-up statements
000
WWUS53 KILX 200130
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT FRI AUG 19 2005
ILC159-200215-
/O.CON.KILX.SV.W.0167.000000T0000Z-050820T0215Z/
RICHLAND-
830 PM CDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
RICHLAND COUNTY...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NOBLE...OR ABOUT 6 MILES SOUTHWEST OF OLNEY...MOVING
SOUTHEAST AT 10 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CALHOUN.
CLAREMONT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3883 8821 3872 8825 3861 8826 3861 8813
3857 8793 3871 8792 3884 8793
$$
GOETSCH000
WWUS53 KILX 200146
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CDT FRI AUG 19 2005
ILC159-200215-
/O.CON.KILX.SV.W.0167.000000T0000Z-050820T0215Z/
RICHLAND-
846 PM CDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CALHOUN...OR ABOUT NEAR OLNEY...MOVING SOUTHEAST AT 15
MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BERRYVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3878 8813 3864 8824 3861 8815 3859 8813
3858 8793 3871 8792 3883 8792
$$
GOETSCH000
WWUS53 KILX 200201
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT FRI AUG 19 2005
ILC159-200211-
/O.CAN.KILX.SV.W.0167.000000T0000Z-050820T0215Z/
RICHLAND-
901 PM CDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
HAS BEEN CANCELLED...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3878 8813 3864 8824 3861 8815 3859 8813
3858 8793 3871 8792 3883 8792
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI AUG 19 2005 .DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY FRONT EXTENDS EAST/WEST FROM SOUTHERN IOWA TO PEORIA TO NORTH OF INDIANAPOLIS...AND AN OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION LIES ACROSS SOUTHERN ILLINOIS. AIRMASS NEAR THESE BOUNDARIES IS VERY MOIST AND UNSTABLE...BUT WEAK CAPPING IS ALSO PRESENT. IN ADDITION...CENTRAL ILLINOIS IS CAUGHT IN A SHORTWAVE RIDGE BETWEEN THE TROUGHS OVER EASTERN KANSAS...AND CENTRAL INDIANA. BECAUSE OF THESE FACTORS...BELIEVE THAT ANY LATE AFTERNOON/EVENING DEVELOPMENT IN THIS AREA WILL BE ISOLATED OR WIDELY SCATTERED. BETTER CHANCES FOR SEVERE WEATHER WILL LIKELY BE LATER TONIGHT AS THE COMPLEX NOW DEVELOPING NORTHWEST OF KANSAS CITY STRENGTHENS AND PROPAGATES EASTWARD ALONG THE STATIONARY FRONT. FOR THESE REASONS... WILL GO WITH CHANCE POPS IN THE EVENING THEN BUMP THEM TO LIKELY OVER THE CENTRAL AND WEST LATER TONIGHT. LARGE HAIL WILL BE POSSIBLE...BUT THE MAIN THREAT WILL BE STRONG WINDS...ESPECIALLY IF THE CONVECTION OUT WEST CAN DEVELOP A COLD POOL AS IT MOVES INTO NORTHERN MISSOURI AND WESTERN ILLINOIS. THIS PRECIPITATION AREA SHOULD BE PRETTY WIDESPREAD OVER THE AREA SATURDAY MORNING...BEFORE THE APPROACHING COLD FRONT PUSHES THINGS TO THE EAST TOWARD AFTERNOON. WE SHOULD BE ENTERING A DRIER AND COOLER PERIOD BEGINNING SATURDAY NIGHT WHICH WILL LAST INTO AT LEAST MID WEEK. NICE CANADIAN AIRMASS WILL COME SOUTHEASTWARD FROM THE NORTHERN PLAINS AND BRING 850MB TEMPERATURES AROUND 10 DEGC COOLER THAN THEY ARE TODAY. .LONG TERM...MONDAY THROUGH FRIDAY THE MAIN FORECAST ISSUE IN THE LONGER TERM WILL BE THE TIMING OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE MIDWEST TOWARD FRIDAY. THE LATEST RUNS OF THE GFS ARE SLOWING THIS FEATURE DOWN A LITTLE... SOMEWHAT CLOSER TO WHAT THE ECMWF MODEL HAS BEEN ADVERTISING. HPC PROGS ARE LEANING THIS WAY AS WELL. WITH THIS IN MIND...WILL KEEP POPS BELOW MENTIONABLE VALUES THROUGH FRIDAY...WITH PLENTY OF TIME TO WATCH THE NEXT COUPLE MODEL RUNS. COOLEST PERIOD SHOULD BE MONDAY AND MONDAY NIGHT WHEN THE SURFACE RIDGE AXIS WILL BE MOVING OVERHEAD...THEN A SLOW WARMING INTO THE END OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. 04
Hazardous weather outlook, Aug 19, 11:06 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT FRI AUG 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1106 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND AND LARGE HAIL. THE WARM FRONT THAT PRODUCED SEVERE WEATHER YESTERDAY...WILL REMAIN JUST NORTH OF CENTRAL ILLINOIS, AND WARM AND MOIST AIR WILL REMAIN IN PLACE SOUTH OF THE FRONT. THIS WELL SET THE STAGE FOR MORE STRONG THUNDERSTORMS TO DEVELOP DUE TO THE HEAT OF THE DAY AND INSTABILITY. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE NORTH OF INTERSTATE 72. IN ADDITION...HOT AND HUMID AIR WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE. THIS IS JUST SHY OF A HEAT ADVISORY, SO BE AWARE OF KEEPING YOUR BODY WELL HYDRATED TODAY, AND KEEP OUT OF THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY...MAINLY SOUTHEAST OF I-70. THIS IS DUE TO A COLD FRONT THAT IS POISED TO DROP SOUTHEAST THROUGH ILLINOIS. ENOUGH INSTABILITY AND MOISTURE WILL REMAIN INPLACE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...AND INTO TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:21 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| Aug 19, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 44 min |
| Aug 19, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 57 min |
| Aug 19, 8:53 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 67 min |
| Aug 19, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.